Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 5, 2019, 7:21 PM MDT for Kiowa County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 7:21 PM MDT (01:21 UTC)
- Expired
- Jun 5, 2019, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS85 KPUB 060121 SPSPUB Special Weather Statement National Weather Service Pueblo CO 721 PM MDT Wed Jun 5 2019 COZ095-096-098-060145- Lamar Vicinity/Prowers County CO-Western Kiowa County CO- Eastern Kiowa County CO- 721 PM MDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTH CENTRAL KIOWA COUNTIES UNTIL 745 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near Brandon, or 24 miles north of Lamar, moving southwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chivington, Brandon, Neenoshe Reservoir, Neegronda Reservoir, Queens Reservoir and Sweetwater Reservoir. LAT...LON 3849 10245 3839 10237 3815 10264 3837 10283 TIME...MOT...LOC 0120Z 055DEG 13KT 3841 10247 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:05 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM MDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 305 PM MDT Wed Jun 5 2019 .SHORT TERM...(This evening through Thursday) Issued at 305 PM MDT Wed Jun 5 2019 An upper low will continue tracking across NM into tonight, and will move over the TX panhandle by Thu morning. This system is bringing deep and moist upslope flow to the area, with widespread showers and scattered thunderstorms to the mtns and high valleys. There will continue to be the threat of flash flooding into the evening hours on the Hayden Pass, Junkins and Spring burn scars. Over the eastern plains, there may be scattered showers and thunderstorms this evening, but closer to the southern border, chances for precip will be higher. Chances for precip will mostly end by late night, but the far southeast plains may see some lingering precip into the late night hours. On Thu as the upper low moves away from the area, it will be a bit drier over the area as a weak upper ridge moves overhead. However, there will still be enough moisture and instability over the area for scattered showers/tstms over the mtns and high valleys. The NAM also shows a chance for some continued wrap-around precip associated with the upper low, over the far eastern plains. .LONG TERM...(Thursday night through Wednesday) Issued at 305 PM MDT Wed Jun 5 2019 On Friday and upper trof moves over the northwest U.S., and the flow aloft starts to become more southwesterly. A weak disturbance may move thru the flow acrs southern CO thru the day Fri and we will likely see some showers/tstms over the mtns and high valleys, and then as the disturbance moves acrs the area, the activity will likely spread east acrs the plains in the late afternoon and evening. Saturday looks dry over most or all of southern CO, and it looks like the warmest day, with breezy southwest winds in the mtns and high valleys. An upper trof will be moving acrs MT and WY and most or all precip is forecast to stay north of the area. Highs acrs the plains will be in the mid 80s to lower 90s, and in the 70s to lower 80s in the high valleys. As that upper trof moves into the northern plains states, it sends a front south and into southeast CO Sun morning, and it looks like a fairly strong front. The forecast models show precip acrs portions of the southeast plains behind the front. The GFS main has precip of the far southeast plains, while the EC has precip acrs all the southeast plains and the eastern mtns. Temps will be much cooler on Sun acrs the southeast plains. Northwest flow is then expected acrs the area Mon thru Wed, with daily chances for mainly afternoon and evening showers and tstms, especially over and near the mtns. Wed there will be the possibility of more moist upslope flow over the eastern plains and better chances for rain.&& .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 305 PM MDT Wed Jun 5 2019 Chances for showers and thunderstorms will continue into the evening hours but by late night, chances should end. On Thu, the KPUB area may not see any showers or tstms, but KCOS and KALS may see some in the vicinity in the afternoon and evening hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for COZ072-074-077- 079-087. && SHORT TERM...28 LONG TERM...28 AVIATION...28
Hazardous weather outlook, Jun 5, 11:12 AM MDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1112 AM MDT Wed Jun 5 2019 COZ058>089-093>099-061715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1112 AM MDT Wed Jun 5 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and embedded thunderstorms are expected into this evening over southern Colorado. Locally heavy rain over the eastern mountains, may affect the recent Hayden Pass, Junkins and Spring burn scars, therefore a Flash Flood Watch is in effect over these locations into the evening. Across the I-25 corridor and the southeast plains, one or two storms could become severe. Hail around the size of quarters, and wind gusts around 60 mph, will be the primary severe storm risks. Lightning will be a hazard with all storms. The other risks with non-severe storms will include gusty outflow winds up to 50 mph, and with stronger storms, there will be the potential for heavy rain, and hail up to the size of nickels. High and fast water flow can be expected in creeks, streams and rivers, for at least the next several days in and near the high country. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms will be possible across the mountains on Thursday. The main threat with thunderstorms will be locally heavy rainfall, dangerous cloud to ground lightning, and wind gusts up to 45 mph. Some small hail up to 1/2 inch in diameter will be possible with any isolated stronger storms. Localized flash flooding will be possible on newer burn scars if they take a direct hit from a more intense thunderstorm. The focus for showers and thunderstorms will shift eastward, Friday and Saturday with the potential for a strong storm or two across the plains. Hail up to the size of nickels and wind gusts up to 50 mph will be the primary storm threats. Warmer weather will spread into western areas on Friday and across all areas on Saturday. This will lead to increased snow melt over the mountains with creeks and rivers expected to run high. Scattered thunderstorms return to southern Colorado for Sunday through Tuesday, with the main risks being locally heavy rainfall, lightning, small hail, and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jun 5, 2:09 PM MDT, 5 hours 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 209 PM MDT Wed Jun 5 2019 COZ081-082-084-085-052045- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 209 PM MDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 245 PM MDT... At 209 PM MDT, Doppler radar was tracking a strong thunderstorm over northwestern Colorado Springs, moving west at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Air Force Academy, Manitou Springs, Green Mountain Falls, Crystola, Chipita Park, Peterson AFB, Cimarron Hills, Cascade and Stratmoor. LAT...LON 3897 10470 3880 10467 3873 10499 3896 10503 TIME...MOT...LOC 2009Z 082DEG 16KT 3888 10478 BC
Special weather statement, Jun 5, 2:50 PM MDT, 4 hours 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 250 PM MDT Wed Jun 5 2019 COZ081>083-085-052115- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 250 PM MDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm over Fort Carson, or near Colorado Springs, moving west at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southern Colorado Springs, Fountain, Stratmoor, Fort Carson, Security, Peterson AFB, Security-Widefield and Cimarron Hills. LAT...LON 3886 10471 3873 10465 3857 10493 3883 10504 TIME...MOT...LOC 2049Z 070DEG 13KT 3875 10479 BC
Local storm report, Jun 5, 2:57 PM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD 6 SE LA VETA PASS 37.53N 105.11W
06/05/2019 HUERFANO CO EMERGENCY MNGR
WATER FLOWING OVER THE ROAD AT COUNTY ROAD
442 JUST WEST OF COUNTY ROAD 441.
&&Special weather statement, Jun 5, 3:52 PM MDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 352 PM MDT Wed Jun 5 2019 COZ094-097-052215- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- 352 PM MDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 415 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles southeast of Higbee, or 32 miles south of North La Junta, moving southwest at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Las Animas and southwestern Bent Counties. LAT...LON 3765 10330 3750 10317 3730 10342 3753 10363 TIME...MOT...LOC 2152Z 056DEG 23KT 3754 10332 BC
Special weather statement, Jun 5, 6:41 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 641 PM MDT Wed Jun 5 2019 COZ096-098-060130- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 641 PM MDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 730 PM MDT... At 640 PM MDT, Doppler radar was tracking a strong thunderstorm near Sheridan Lake, or 27 miles west of Tribune, moving southwest at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Prowers and southeastern Kiowa Counties. LAT...LON 3847 10227 3840 10215 3819 10226 3835 10253 TIME...MOT...LOC 0040Z 043DEG 6KT 3840 10225 Hodanish
Special weather statement, Jun 5, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 721 PM MDT Wed Jun 5 2019 COZ095-096-098-060145- Lamar Vicinity/Prowers County CO-Western Kiowa County CO- Eastern Kiowa County CO- 721 PM MDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTH CENTRAL KIOWA COUNTIES UNTIL 745 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near Brandon, or 24 miles north of Lamar, moving southwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chivington, Brandon, Neenoshe Reservoir, Neegronda Reservoir, Queens Reservoir and Sweetwater Reservoir. LAT...LON 3849 10245 3839 10237 3815 10264 3837 10283 TIME...MOT...LOC 0120Z 055DEG 13KT 3841 10247 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:41 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| Jun 6, 4:50 PM MDT | Areal Flood Advisory | PUB | Costilla | 115 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.